Alert archive / Indiana / Flash Flood Warnings in 2025
Flash Flood Warning 30, NWS Indianapolis, IN
NWS Indianapolis, IN issued this flash flood warning at Aug 4, 2025, 8:57 PM EDT for Lawrence County, Indiana. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 4, 2025, 8:57 PM EDT (00:57 UTC)
- Expired
- Aug 5, 2025, 12:00 AM EDT
- In force
- 3 hr
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Flood severity
- None
County Lawrence County, IN
The radar
The Indianapolis radar (KIND), 92 km from the middle of the area, began a volume at 01:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 4, 10:15 PM EDT | FLASH FLOOD | Avoca, IN | State Road 54 flooded. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 78 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 1.0 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 347 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 1149 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
693
WGUS53 KIND 050057
FFWIND
INC093-050400-
/O.NEW.KIND.FF.W.0030.250805T0057Z-250805T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Indianapolis IN
857 PM EDT Mon Aug 4 2025
The National Weather Service in Indianapolis has issued a
* Flash Flood Warning for...
Northwestern Lawrence County in south central Indiana...
* Until midnight EDT tonight.
* At 857 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to 3 inches of rain have
fallen. Additional rainfall amounts up to 2 inches are possible in
the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Bedford, Oolitic and Avoca.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3899 8650 3881 8646 3880 8663 3889 8668
3899 8668
FLASH FLOOD...RADAR INDICATED
$$
50What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this flash flood warning went out at Aug 4, 7:40 PM EDT, 1 hour 17 minutes earlier. Its key messages:
- Showers and storms producing localized flooding focused across the lower Wabash Valley through early this evening
- Daily chances for showers and storms continues through Wednesday then decrease for the second half of this week
- Progressively warmer and more humid conditions by mid to late week continuing into the weekend
Area forecast discussion, Aug 4, 7:40 PM EDT, 1 hour 17 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 740 PM EDT Mon Aug 4 2025 .KEY MESSAGES... - Showers and storms producing localized flooding focused across the lower Wabash Valley through early this evening - Daily chances for showers and storms continues through Wednesday then decrease for the second half of this week - Progressively warmer and more humid conditions by mid to late week continuing into the weekend && .MESOSCALE UPDATE... Issued at 515 PM EDT Mon Aug 4 2025 Surface analysis shows an inverted trough extending along the MS valley with a low pressure area centered near the OH/MS river confluence region. Vis and IR satellite imagery indicates presence of continued cooling cloud tops and the development of an small MCS with increasing deep moisture/mass convergence the last couple of hours. PWAT values are on the order of 1.7-1.8 inches in this region. Given slow storm motions, moist airmass and ample instability (SBCAPE 1500-2000 j/kg) expectation is that convection and heavy rain threat will persist for several more hours across western portions of the forecast area, especially Knox, Daviess and Sullivan counties. The MCV and attendant heavy rain threat will attempt to push slowly eastward into a progressively more stable regime over Central portions of the forecast area thanks to a strengthening cold pool/mesohigh over IL. However, this combined with a gradual diminishing instability after 00Z should allow for weakening threat for thunderstorms and heavy rain in the 00-02Z period. && .SHORT TERM (This Evening through Tuesday)... Issued at 234 PM EDT Mon Aug 4 2025 Convection continues to move across portions of the lower Wabash Valley this afternoon on the eastern flank of a near stagnant inverted surface trough. Storms have been sluggish in their movement and have seen some gauge reports in excess of 3 inches over parts of Vigo County to the southeast of KHUF since midday. Localized flooding remains a concern here in the short term and across much of the far southwest part of the forecast area with convection regenerating and moving N/NW. 18Z temperatures were in the mid 70s to low 80s over all but in the vicinity of KHUF where the heavier rain has kept temps closer to 70. The inverted surface trough extending from the lower Wabash Valley southwest into the lower Mississippi Valley will remain a prominent feature into Tuesday as it slowly weakens over the region. A weak trough aloft will extend into the Ohio Valley as well over the next 24 hours...and both of these features will contribute to a threat for isolated to scattered convection over the entire forecast area extending into Tuesday. For the rest of the afternoon...convection is expected to remain confined to areas south and west of I-74 with a focus across the lower Wabash Valley between KHUF and Vincennes where current mesoanalysis shows a bullseye of deeper moisture pooling along the eastern flank of the trough. PWATs have risen to 1.6 to 1.7 inches supporting the threat for higher rainfall rates likely to continue over the next several hours in this zone. Convection also is not moving fast which is enabling heavier rainfall in short periods as additional showers generate and train over the same spots. Convection should decrease in coverage this evening. Low level moisture drops off quickly northeast across the forecast area with residual dry air from high pressure to the northeast continuing to impinge on further expansion of showers into more of the forecast area. This should continue into the early evening but moisture advection will gradually expand northward tonight with the potential for isolated showers and thunderstorms spreading across the remainder of the forecast area as a result. Even as the inverted trough weakens Tuesday...low level moisture and CAPE values rising to around 1500-2000 J/KG will be enough to generate another round of isolated to scattered convection focused especially during the afternoon at peak heating. Heavy downpours and localized flooding from slow moving storms will remain the primary threat. Temps...with the continued influx of low level moisture...lows tonight will hold in the low to mid 60s. There should be less in the way of cloud coverage on Tuesday outside of convection which should aid in highs slightly warmer than today in the mid 80s for most. && .LONG TERM (Tuesday Night through Monday)... Issued at 234 PM EDT Mon Aug 4 2025 Strong ridging aloft will remain anchored over the southern Rockies and High Plains while a weakness in the flow lingers downstream across the eastern Midwest and Ohio Valley through midweek. Isolated to scattered afternoon and evening convection will persist on Wednesday across the region but as the weakness diminishes and ridging expands east late week...convective chances will decrease into the weekend along with an increase in heat and humidity. A more focused and widespread threat for convection will arrive by the end of the weekend and into early next week in response to an approaching cold front dropping out of the upper Midwest and becoming nearly stationary over the region. Tuesday Night and Wednesday A weak but persistent level of troughiness aloft on the lee side of the ridge will remain across the Ohio Valley through Wednesday gradually shifting eastward. This will maintain isolated to scattered convection across especially the southeast half of the forecast area into Wednesday with a continued risk for slow moving localized downpours that generally remain subsevere during peak heating. However any stronger cell with a collapsing downdraft will carry a localized gusty wind threat. Highs will climb into the mid 80s Wednesday with humidity levels slowly ticking up as well as progressively deeper moisture advects into the region. Wednesday Night through Monday Heights aloft will respond to an expansion of the ridging to our west late this week into the weekend resulting in a resumption of the late July hot and humid regime albeit with temperatures and humidity levels not quite as high as experienced last week. Highs will rise into the upper 80s and lower 90s Friday through Sunday with dewpoints near or above 70 degrees which could bring peak heat indices into the upper 90s over the weekend. The presence of deep low level moisture and ample instability will keep the risk for isolated afternoon and evening convection in play but overall daily coverage will decrease with the development of a mid level cap and the loss of forcing aloft. By late weekend into early next week...a cold front will shift south towards the region. While this would provide increased forcing aloft for more widespread and robust convection... there remain hints in the long range guidance at the front becoming nearly stationary to our north across the lower Great Lakes through much of next week as it runs into the ridging further south. This would keep a warm...humid and unsettled pattern across the Ohio Valley with any substantial cooldown coming from a frontal passage being delayed until late next week at the earliest. && .AVIATION (00Z TAF Issuance)... Issued at 740 PM EDT Mon Aug 4 2025 Impacts: - Thunderstorms may impact KBMG through 04Z with MVFR visibility's - Patchy fog possible early Tuesday at KBMG and KHUF - Another round of showers with isolated thunderstorms after 18Z. Discussion: Thunderstorms over SW portions of Central Indiana will persist for another few hours, possibly making it into the KBMG area through 04Z, so have added a prob30 in this update. As the upper level disturbance moves slowly east, lingering showers will approach KIND, so have added VCSH after 05Z that should end by 10Z. Later tonight, (after 08Z) some clearing of the skies combined with recent rainfall should lead to brief IFR visibilities at KHUF. Slightly later ending of the rainfall and clearing skies at KBMG should limit visibilities to no lower than MVFR. With persistent upper troughing in the vicinity of Indiana and daytime heating increasing, have added PROB30s for showers starting tomorrow afternoon after 20Z. Uncertainly in coverage and longevity precludes longer duration at this time. && .IND WATCHES/WARNINGS/ADVISORIES... None. && MESOSCALE...Crosbie SHORT TERM...Ryan LONG TERM...Ryan AVIATION...Crosbie
Hazardous weather outlook, Aug 4, 8:44 PM EDT, 13 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 844 PM EDT Mon Aug 4 2025 INZ021-028>031-035>049-051-052-054>057-063>065-071-072-060045- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Morgan-Johnson-Shelby-Rush- Brown-Bartholomew-Decatur-Jackson-Jennings- 844 PM EDT Mon Aug 4 2025 This hazardous weather outlook is for central Indiana. .DAY ONE...Tonight. Isolated to scattered showers will occur over portions of the area overnight with isolated thunderstorms possible south of I-70. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Daily chances for afternoon showers and storms continues Tuesday and Wednesday with much lower chances through the rest of the week into Saturday. A better chance for scattered storms will arrive Sunday into early next week. Locally heavy rain and cloud to ground lightning will remain the primary threats. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind INZ053-060>062-067>070-060045- Owen-Sullivan-Greene-Monroe-Knox-Daviess-Martin-Lawrence- 844 PM EDT Mon Aug 4 2025 This hazardous weather outlook is for central Indiana. .DAY ONE...Tonight. Numerous showers and thunderstorms will gradually diminish through midnight with areas of flooding remaining possible overnight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Daily chances for afternoon showers and storms continues Tuesday and Wednesday with much lower chances through the rest of the week into Saturday. A better chance for scattered storms will arrive Sunday into early next week. Locally heavy rain and cloud to ground lightning will remain the primary threats. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
In the hours before
Local storm report, Aug 4, 7:35 PM EDT, 1 hour 22 minutes before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
735 PM EDT Mon Aug 4 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0713 PM Flood Loogootee 38.68N 86.91W
08/04/2025 Martin IN Public
Street flooded.
0733 PM Flood 3 ESE Vincennes 38.66N 87.46W
08/04/2025 Knox IN Emergency Mngr
Street flooded.
0734 PM Flood 4 ENE Vincennes 38.70N 87.44W
08/04/2025 Knox IN Trained Spotter
Street flooded.
&&Local storm report, Aug 4, 8:08 PM EDT, 49 minutes before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
808 PM EDT Mon Aug 4 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0804 PM Rain 4 E Vincennes 38.68N 87.47W
08/04/2025 M2.47 Inch Knox IN Trained Spotter
2 inches of rainfall between 645 and 745 pm.
Total rainfall as of 8 pm is 2.47 inches.
&&
CCThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 8:27 PM EDT | Areal Flood Warning | IND | Greene, Lawrence, Martin | 8 hr |
| Aug 4, 9:24 PM EDT | Flash Flood Warning | IND | Daviess, Lawrence, Martin | 3 hr |
| Aug 4, 10:08 PM EDT | Areal Flood Warning | IND | Jackson, Lawrence, Monroe | 6 hr |
| Aug 5, 4:20 AM EDT | Areal Flood Advisory | IND | Brown, Monroe, Owen | 3 hr |
| Aug 5, 6:29 AM EDT | Areal Flood Advisory | IND | Decatur, Rush, Shelby | 3 hr |
| Aug 5, 7:57 PM EDT | Areal Flood Advisory | IND | Jennings | 2 hr |
Nearby
Flash Flood Warnings in Indiana, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.